• VB search
 
Thread Tools
#1 Old 11-29-2016, 01:01 PM
Junior Member
 
Join Date: Nov 2016
Posts: 2
(Thread Starter)
Unhappy Hyperthyroid

I was diagnosed with hyperthyroidism about a month ago. I have taken both Tapizole and PTU for my condition. Unfortunately, both of these medications are causing a rash. Now, my endocrinologist is telling me that my only course of action is to take radioactive iodine. I am not comfortable with this procedure. Am I out of options?
ntshort is offline  
#2 Old 12-08-2016, 03:07 AM
Junior Member
 
Join Date: Dec 2016
Posts: 1
Send a message via AIM to RondaRae1973 Send a message via MSN to RondaRae1973
Hi,I to was hyper thyroid, I don't know your situation but by the time I found out what was going on with me I had to stop that thyroid and rai was what I ended up doing,,i don't know your situation but I was very sick and didn't even realize it, it all came on gradually,, now I look back and it was pretty bad,,I don't know your age or how bad it is but if your not already seeing a specialist,you need to and if you are there isn't anything wrong with wanting a second opinion,,once you do the radioactive iodine treatment,,there's no going back and the end result is permant hypo thyroid,,it can be managed but as you probly know this is a life long disease.I'm 43 now and had Rai 20 yrs ago,,didn't know of any other options. Research as much as possible and ask questions. Let your Dr. Know your concerns and don't jump into anything unless of course its a urgent situation,, thyroid disease is the most over looked sickness and its soo soo ridiculous,,since it controls every cell in our body,,i wish I knew how important it was 20 yrs ago,or had someone to talk to about it,,i felt like in was seriously going crazy,,i mean I am kinda crazy but my goodness I had no clue what the thyroid was, everything will be ok, I hope I helped and if I can awnser any questions just let me know,,,
You have to be your own advocate,,and don't settle for anything,,if meds were working and just a rash,,or rather itch,,,,lol ,I'm not a dr, at all I've just been in your situation,,hope this helped ,sorry if it didnt,,
Good night,,
RondaRae1973 is offline  
#3 Old 12-29-2016, 04:25 AM
Junior Member
 
Join Date: Dec 2016
Posts: 6
Really helpful one!
Mary369 is offline  
#4 Old 01-09-2017, 04:33 PM
Junior Member
 
Join Date: Nov 2016
Posts: 2
(Thread Starter)
Thank you for your insights, RondaRae1973. Given my recent experiences, I agree that it's a huge challenge to find the right health information when you need it.

Against my endocrinologist's recommendations, I stayed on Tapazole. I did this because I learned from my pharmacist that reactions to the meds can be dosage dependent, so (with the help of my family doctor) I reduced the amount of Tapazole I was taking.

It's been several weeks now and things seem to be going well. I've stopped reacting to the meds and my T4 and T3 numbers are heading towards normal. I'm also feeling much better than I was.

I'm glad that I didn't take the RAI route without fully exploring the drug option. Note: I have also read about patients who continue on anti-thyroid meds, while also taking anti-histamines to deal with the reactions.

In short, I've discovered that RAI may not the only option if you have a reaction to the meds.
ntshort is offline  
Reply

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page



Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

 
For the best viewing experience please update your browser to Google Chrome